Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 5, 2019, 6:21 PM EDT for Spalding County, Georgia. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 5, 2019, 6:21 PM EDT (22:21 UTC)
- Expired
- Jul 5, 2019, 6:45 PM EDT
- In force
- 24 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
County Spalding County, GA
The radar
The Atlanta radar (KFFC), 35 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.4 hours before the alert went out and 29 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 842 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
754
WWUS82 KFFC 052221
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 5 2019
GAZ056-058-068-070-052245-
Butts GA-Lamar GA-Spalding GA-Pike GA-
621 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...NORTHWESTERN
LAMAR...EASTERN SPALDING AND NORTHEASTERN PIKE COUNTIES UNTIL 645 PM
EDT...
At 621 PM EDT...a strong thunderstorm was over Experiment, or over
Griffin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Orchard Hill, East Griffin, Highland Mills, Towalaga,
Experiment and Walker Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8421 3334 8420 3322 8409 3316 8417
3315 8428 3330 8432
TIME...MOT...LOC 2221Z 320DEG 2KT 3328 8425
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 5, 2:29 PM EDT, 3 hours 52 minutes earlier.
Area forecast discussion, Jul 5, 2:29 PM EDT, 3 hours 52 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 229 PM EDT Fri Jul 5 2019 .SHORT TERM /Tonight through Saturday Night/... Convection has developed already this afternoon in the moist/unstable airmass in place. The best instability is currently along the AL/GA state line. PWATS remain high, just under two inches. With average BL flow 10kt or less, slow moving heavy rainers are anticipated. The pattern should not change much for tomorrow, with PWATS just slightly higher. A modified sounding for this afternoon would show a decent inverted V structure, so an isolated damaging wind gust cannot be ruled out. Forecast soundings for tomorrow afternoon show the same setup. As usual, frequent lightning strikes will also be a hazard. Mid to late afternoon should be the greatest cover of storms. With the atmos so moist/unstable, have a hard time removing all pops from the forecast overnight. Have left in isolated shra/tsra tonight and tomorrow night. Apparent T values remain just below 105 degrees, for now both this afternoon and tomorrow afternoon. Any slight change in T or Td values could require the issuance of a Heat Advisory...mainly along and south of Athens to Columbus. NListemaa .LONG TERM /Sunday through Friday/... Only tweaks to the long term based on the latest guidance. BDL PREVIOUS DISCUSSION... The long term period begins with high pressure southwest of the area, with a trough approaching from the west. At this point, models look to close the low as it pushes south into our area. This will help to enhance chances for precipitation on Sunday through Wednesday. This system will continue to be the focus through the end of the long term as the low moves into the Gulf on Wednesday and remains there before moving back inland later in the forecast. Being this far out in the forecast, this system will continue to be monitored for any tropical development. Overall, showers and thunderstorms are expected daily, although mainly in the afternoons and evenings. At least chance pops have been included most afternoons with some areas of likely pops included on Sunday through Tuesday. Precipitable water values are also expected to be fairly high through several days of the long term period, with values ranging from about 1.8 to 2.5 inches at times. As a result, heavy rain will be possible with any thunderstorms. Otherwise, high temperatures through the extended will be a few degrees above average with temps in the upper 80s to lower 90s. Low temperatures are still running about 2 to 7 degrees above normal with temps in the mid 60s to lower 70s. Heat indices will also continue to be monitored through the extended as several days are showing heat indices approaching heat advisory criteria (105 degrees). Reaves && .AVIATION... 18Z Update... Convection has started to develop early this afternoon and will continue through the evening hours. The tempo group will likely have to be extended for ongoing convection. The clouds are a bit pessimistic for the first couple of hours but bkn VFR conditions are expected for the majority of the afternoon. Winds are also an issue, they have been light east all morning. Outside of any thunderstorms, winds should flop back over to the west side with speeds 5kt or less for the afternoon. May go vrb overnight with bkn/ovc IFR. //ATL Confidence...18Z Update... Med confidence all elements. NListemaa && .PRELIMINARY POINT TEMPS/POPS... Athens 73 90 72 91 / 60 50 40 40 Atlanta 74 90 74 90 / 50 40 40 60 Blairsville 67 84 66 84 / 50 50 40 60 Cartersville 71 92 71 91 / 50 30 30 70 Columbus 76 93 75 93 / 50 40 30 60 Gainesville 72 88 72 89 / 60 40 40 60 Macon 74 91 74 93 / 60 50 50 50 Rome 72 92 71 91 / 40 30 30 60 Peachtree City 73 91 72 91 / 50 40 30 60 Vidalia 74 90 74 92 / 60 50 50 50 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...NListemaa LONG TERM....BDL AVIATION...NListemaa
Hazardous weather outlook, Jul 5, 9:30 AM EDT, 8 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 930 AM EDT Fri Jul 5 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061000- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 930 AM EDT Fri Jul 5 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This afternoon and Tonight... Scattered to numerous thunderstorms are expected this afternoon and evening. Scattered strong thunderstorms can be expected and isolated severe storms are also possible. The most likely hazards will be damaging winds, frequent lightning and heavy rainfall. Small hail will also be possible. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered to numerous thunderstorms are expected each day with most storms in the afternoon and evening hours. Some strong storms can be expected and isolated severe storms cannot be ruled out. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 5, 5:48 PM EDT, 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
548 PM EDT Fri Jul 5 2019
GAZ082-052215-
Bibb GA-
548 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN BIBB COUNTY UNTIL
615 PM EDT...
At 548 PM EDT...a strong thunderstorm was near Rutland, or near
Macon...moving southeast at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Macon, Skipperton and Rutland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3276 8372 3284 8367 3280 8353 3275 8357
3274 8358 3274 8360 3270 8360 3270 8361
3268 8361
TIME...MOT...LOC 2148Z 306DEG 6KT 3279 8365
WIND...40MPHSpecial weather statement, Jul 5, 6:03 PM EDT, 18 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
603 PM EDT Fri Jul 5 2019
GAZ012-019-020-052230-
Gordon GA-Bartow GA-Floyd GA-
603 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN GORDON...
NORTHWESTERN BARTOW AND EASTERN FLOYD COUNTIES UNTIL 630 PM EDT...
At 603 PM EDT...a strong thunderstorm was over Shannon, or 7 miles
northeast of Rome...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Rome, Plainville, Shannon and Pinson.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3431 8520 3442 8515 3441 8495 3430 8495
3423 8502
TIME...MOT...LOC 2203Z 287DEG 10KT 3435 8510
WIND...40MPHSpecial weather statement, Jul 5, 6:08 PM EDT, 13 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
608 PM EDT Fri Jul 5 2019
GAZ021-052245-
Cherokee GA-
608 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR CHEROKEE COUNTY UNTIL 645 PM
EDT...
At 608 PM EDT...a strong thunderstorm was over Canton...moving east
at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Canton, Holly Springs, Buffington, Hickory Flat, Union Hill and
Bridgemill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3419 8456 3426 8456 3432 8442 3424 8435
3415 8437 3415 8452
TIME...MOT...LOC 2208Z 252DEG 5KT 3422 8448
WIND...40MPHSpecial weather statement, Jul 5, 6:11 PM EDT, 10 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
611 PM EDT Fri Jul 5 2019
GAZ001>003-052245-
Catoosa GA-Walker GA-Dade GA-
611 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CATOOSA...
NORTHWESTERN WALKER AND NORTHEASTERN DADE COUNTIES UNTIL 645 PM
EDT...
At 610 PM EDT...a strong thunderstorm was over Chattanooga Valley,
or 7 miles east of Trenton...moving east at 5 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Oglethorpe, Rossville, Chickamauga, Lookout Mountain, Fairview,
Lakeview, Chattanooga Valley, Hooker and Wildwood.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3490 8519 3484 8541 3489 8545 3498 8544
3499 8521
TIME...MOT...LOC 2210Z 253DEG 6KT 3491 8538
WIND...40MPHLocal storm report, Jul 5, 6:13 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
613 PM EDT FRI JUL 05 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0311 PM TSTM WND DMG 1 SSE AVONDALE 32.44N 84.96W
07/05/2019 MUSCOGEE GA BROADCAST MEDIA
STRUCTURAL ROOF DAMAGE OFF OF BLANCHARD BLVD BETWEEN
22ND AND 25TH AVE.
&&
EVENT NUMBER FFC1900550
NJMSpecial weather statement, Jul 5, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
621 PM EDT Fri Jul 5 2019
GAZ056-058-068-070-052245-
Butts GA-Lamar GA-Spalding GA-Pike GA-
621 PM EDT Fri Jul 5 2019
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BUTTS...NORTHWESTERN
LAMAR...EASTERN SPALDING AND NORTHEASTERN PIKE COUNTIES UNTIL 645 PM
EDT...
At 621 PM EDT...a strong thunderstorm was over Experiment, or over
Griffin. This storm was nearly stationary.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Griffin, Orchard Hill, East Griffin, Highland Mills, Towalaga,
Experiment and Walker Mill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3334 8421 3334 8420 3322 8409 3316 8417
3315 8428 3330 8432
TIME...MOT...LOC 2221Z 320DEG 2KT 3328 8425
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:18 PM EDT | Special Weather Statement | FFC | Newton | 27 min |
| Jul 4, 9:42 PM EDT | Special Weather Statement | FFC | Newton | 33 min |
| Jul 4, 9:59 PM EDT | Special Weather Statement | FFC | Newton | 16 min |
| Jul 5, 11:54 AM EDT | Special Weather Statement | FFC | White | 36 min |
| Jul 5, 1:27 PM EDT | Special Weather Statement | FFC | Lumpkin | 33 min |
| Jul 5, 2:39 PM EDT | Special Weather Statement | FFC | Muscogee | 36 min |
| Jul 5, 2:41 PM EDT | Special Weather Statement | FFC | Hall | 34 min |
| Jul 5, 3:06 PM EDT | Special Weather Statement | FFC | Barrow | 24 min |
| Jul 5, 3:10 PM EDT | Severe Thunderstorm Warning | FFC | Chattahoochee, Muscogee | 35 min |
| Jul 5, 3:19 PM EDT | Special Weather Statement | FFC | Laurens | 26 min |
| Jul 5, 3:21 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 5, 3:28 PM EDT | Special Weather Statement | FFC | Fulton | 32 min |
| Jul 5, 3:30 PM EDT | Special Weather Statement | FFC | Barrow | 30 min |
| Jul 5, 3:33 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jul 5, 3:34 PM EDT | Special Weather Statement | FFC | Johnson | 26 min |
| Jul 5, 3:42 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jul 5, 3:51 PM EDT | Special Weather Statement | FFC | Marion | 24 min |
| Jul 5, 3:52 PM EDT | Special Weather Statement | FFC | Harris | 38 min |
| Jul 5, 3:54 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Jul 5, 4:03 PM EDT | Special Weather Statement | FFC | Emanuel | 27 min |
| Jul 5, 4:13 PM EDT | Special Weather Statement | FFC | Washington | 32 min |
| Jul 5, 4:34 PM EDT | Special Weather Statement | FFC | Jackson | 26 min |
| Jul 5, 4:37 PM EDT | Special Weather Statement | FFC | Gwinnett | 23 min |
| Jul 5, 4:49 PM EDT | Special Weather Statement | FFC | Webster | 11 min |
| Jul 5, 5:48 PM EDT | Special Weather Statement | FFC | Bibb | 27 min |
| Jul 5, 6:03 PM EDT | Special Weather Statement | FFC | Floyd | 27 min |
| Jul 5, 6:08 PM EDT | Special Weather Statement | FFC | Cherokee | 37 min |
| Jul 5, 6:11 PM EDT | Special Weather Statement | FFC | Catoosa | 34 min |
| Jul 5, 6:23 PM EDT | Special Weather Statement | FFC | Henry | 37 min |
| Jul 5, 6:24 PM EDT | Special Weather Statement | FFC | Bartow | 36 min |
| Jul 5, 6:26 PM EDT | Special Weather Statement | FFC | Coweta | 34 min |
| Jul 5, 6:28 PM EDT | Special Weather Statement | FFC | Wilkes | 32 min |
| Jul 5, 6:36 PM EDT | Severe Thunderstorm Warning | FFC | Cobb, Douglas, Paulding | 24 min |
| Jul 5, 6:40 PM EDT | Special Weather Statement | FFC | Fayette | 35 min |
| Jul 5, 6:51 PM EDT | Special Weather Statement | FFC | Clayton | 9 min |
| Jul 5, 6:53 PM EDT | Special Weather Statement | FFC | Lamar | 37 min |
| Jul 5, 6:57 PM EDT | Special Weather Statement | FFC | Greene | 33 min |
| Jul 5, 6:58 PM EDT | Special Weather Statement | FFC | Dawson, Lumpkin | 32 min |
| Jul 5, 7:00 PM EDT | Special Weather Statement | FFC | Houston | 30 min |
| Jul 5, 7:01 PM EDT | Special Weather Statement | FFC | Toombs | 29 min |
| Jul 5, 7:03 PM EDT | Special Weather Statement | FFC | Douglas | 27 min |
| Jul 5, 7:05 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jul 5, 7:14 PM EDT | Special Weather Statement | FFC | Douglas | 31 min |
| Jul 5, 7:16 PM EDT | Special Weather Statement | FFC | Pike | 29 min |
| Jul 5, 7:17 PM EDT | Special Weather Statement | FFC | Fayette | 28 min |
| Jul 5, 7:22 PM EDT | Severe Thunderstorm Warning | FFC | Fayette | 23 min |
| Jul 5, 7:25 PM EDT | Special Weather Statement | FFC | Oglethorpe | 35 min |
| Jul 5, 7:30 PM EDT | Special Weather Statement | FFC | Forsyth | 30 min |
| Jul 5, 7:31 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Jul 5, 7:36 PM EDT | Special Weather Statement | FFC | Crawford | 24 min |
| Jul 5, 7:46 PM EDT | Special Weather Statement | FFC | Pike, Spalding | 14 min |
| Jul 5, 7:47 PM EDT | Special Weather Statement | FFC | Douglas | 13 min |
| Jul 5, 7:49 PM EDT | Special Weather Statement | FFC | Monroe | 26 min |
| Jul 5, 7:51 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Lamar, Monroe | 24 min |
| Jul 5, 7:53 PM EDT | Special Weather Statement | FFC | Fayette | 37 min |
| Jul 5, 7:59 PM EDT | Special Weather Statement | FFC | Peach | 31 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.